Jump to content

Is nausea common?


marym

Recommended Posts

3 weeks ago I had chemo and then had an upset stomach for 4 days. I couldn't even take the anti nausea meds because I couldn't keep them down. Last week my wht count was too low for chemo. I continued to have a slightly upset stomach, but was generally able to eat and drink. Yesterday, I threw up before walking into the hospital and then my platelets were too low to get chemo. They gave me an anti naseau medicine and I took another last night and one this morning.

My question: Does a build up of chemo cause the nausea? Can I expect this to be a permanent part of my life for a while? If you've been down this road, I'm interested in hearing how you coped.

Thanks.

Mary

Link to comment
Share on other sites

My dad was nauseated with every treatment after the 2-3 day. Like Jim, it was best if we kept ahead of it by taking the meds consistently all during treatment (even if he didn't "feel" nauseated) and staying "ahead" of the nausea helped alot.

Also, we were able to eventually find the foods that he tolerated best during those sensitive days (soft foods, cold fruits, and believe it or not- he liked rueben sandwhiches- NEVER liked them before chemo)

Link to comment
Share on other sites

Marie,

I had some problem with it. Once in a while I would have to take some compazene. Before every chemo treatment the staff gave me a small bag of some anti-nausea medicine. I know that the medication must have worn off in at least a day. Maybe being on top of it early is the trick.

Good luck John.

Link to comment
Share on other sites

I had nausea for the entire duration of my tx, I took Anzemet regularily and Ativan for breakthrough nausea.

The nurses told me to keep taking the meds regardless of how I felt as it was easier to keep it under control than to get it under control.

I found ginger cookies a great help if my stomach started to feel a little queezy, or ginger ale - anything with ginger in it - also kept the Saltine crackers very close by.

Don't let your stomach go too long without food, that may help - lots of small meals - and make sure not to get dehydrated as that will give you the same feeling.

Good luck,

Geri

Link to comment
Share on other sites

Yes, nausea is common with chemo. The suggestion to take the nausea med even if you feel alright is a good one -- it gets you ahead of the cycle.

Eating a snack every two or three hours helps. An empty stomach is more susceptible to nausea than one with food in it.

Mky wife also chews Gaviscon tablets when she feels queazy. Seems to work for her. Don

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.